Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Experiencing headache, palpitations, loss of breath and heaviness after deliver. Guide

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
i had a baby 10 days ago and 2 days ago i just felt unwell. i have a blood pressure monitor at home and thought i would see what it was as i was getting flashing spots in my eyes, it was 188/110 and never came down over a 30 min period, i went to the local out of hours gp who sent me for an ECG which they said was normal, i had bloods taken and my urine dipped for protein, no protein so they ruled out pre-eclampsia, i have had a headache since 3 days post birth, i get lots of palpitations , im not breathless i just get a heavy feeling in my chest, my bloods came back with a slightly raised d-dimer so they are suspecting a clot on my lung, the gave me fragmin injections to cover me intill tomorrow when i have to have a vq scan on my lungs. could there be any other reason why i keep getting palpatations and could my d-dimer be raised because i have only just had a baby?
Posted Sun, 16 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 1 hour later
Hello Ma'm
1. I just answered your query regarding palpitation in the previous thread. A high blood pressure can itself be associated with palpitations.
2. Yes, D-dimer can be raised in postpartum period and this is especially true if some surgical procedure was performed in hospital.
Feel free to discuss further.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Follow-up: Experiencing headache, palpitations, loss of breath and heaviness after deliver. Guide 3 hours later
Palpitations are coming every 20-30 seconds , I am panicking aswell as I don't know what to do, my BP is now 189/100 and in sure thus is also high as I am panicking, is there anything I can do to reduce my BP naturally ? How is a vq scan performed ?
Answered by Dr. Sukhvinder Singh 13 minutes later
Dear Ma'm
1. Please do not panic, as I have detailed you that most of the palpitations in the absence of blackouts/ vertigo/ Shortness of breath are benign.
2. A BP of 189/100 is definitely high and you should see your physician at once. I would not recommend you to try any therapy for same on your own. It has to be dealt in ER only.
3. A V/Q scan is a radio-nuclide based scan where one of the radio-nuclides is given intravenously (in the vein or blood vessel) to perfuse (fill) the blood vessels of lung and simultaneously another radio-nuclide is given to inhale to fill the lungs. A mismatch in the distribution of two is evaluated.
I would again request you not to panic and see your physician for high Blood pressure.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor